Journal of Statistical Theory and Applications

Volume 17, Issue 1, March 2018, Pages 101 - 121

On Some Aspects of a New Class of Two-Piece Asymmetric Normal Distribution

Authors
C. Satheesh Kumardrcsatheeshkumar@gmail.com
Department of Statistics, University of Kerala, Trivandrum 695 581, India
M.R. Anusreeanusreemr@yahoo.co.in
Department of Operations, Rajagiri Business School, Kochi 682 039, India
Received 27 June 2016, Accepted 18 December 2017, Available Online 31 March 2018.
DOI
https://doi.org/10.2991/jsta.2018.17.1.8How to use a DOI?
Keywords
Method of maximum likelihood, Plurimodality, Probability density function, Skewness, Skew normal distribution
Abstract

Through this chapter, we introduce a new class of two-piece asymmetric normal distribution suitable for asymmetric and plurimodal situations. We study some important aspects of this distribution by deriving explicit expressions for its distribution function, characteristic function, reliability measures etc. A location-scale extension of this class of distribution is considered and carried out the maximum likelihood estimation of its parameters. Further we have fitted the distribution to a real life data set for illustrating the usefulness of the model.

Copyright
Copyright © 2018, the Authors. Published by Atlantis Press.
Open Access
This is an open access article under the CC BY-NC license (http://creativecommons.org/licences/by-nc/4.0/).

Download article (PDF)
View full text (HTML)

Journal
Journal of Statistical Theory and Applications
Volume-Issue
17 - 1
Pages
101 - 121
Publication Date
2018/03
ISSN (Online)
2214-1766
ISSN (Print)
1538-7887
DOI
https://doi.org/10.2991/jsta.2018.17.1.8How to use a DOI?
Copyright
Copyright © 2018, the Authors. Published by Atlantis Press.
Open Access
This is an open access article under the CC BY-NC license (http://creativecommons.org/licences/by-nc/4.0/).

Cite this article

TY  - JOUR
AU  - C. Satheesh Kumar
AU  - M.R. Anusree
PY  - 2018
DA  - 2018/03
TI  - On Some Aspects of a New Class of Two-Piece Asymmetric Normal Distribution
JO  - Journal of Statistical Theory and Applications
SP  - 101
EP  - 121
VL  - 17
IS  - 1
SN  - 2214-1766
UR  - https://doi.org/10.2991/jsta.2018.17.1.8
DO  - https://doi.org/10.2991/jsta.2018.17.1.8
ID  - SatheeshKumar2018
ER  -